Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

i am 63 yrs old female. am on medication for

Answered by
Dr.
Dr. Mahboob Ur Rahman

General & Family Physician

Practicing since :2012

Answered : 2267 Questions

default
Posted on Tue, 5 Feb 2019 in Thyroid Problem and Hormonal Problems
Question: i am 63 yrs old female. am on medication for over active thyroid and cholestrol plus edication for irregular heart beat. 3 yrs ego had blood in stool and specialist performed colonoscopy. i was told there was nothing nasty and were due to repete this in 5 years. 3 months ego the same thing happen. this time they did endoscopy and colonoscopy. report enclosed. i was explain that they did not find anything concerning.. today i had again blood with my stool. my question is why this is happening. and what i need to do next.
default
Follow up: Dr. Mahboob Ur Rahman 0 minute later
i am 63 yrs old female. am on medication for over active thyroid and cholestrol plus edication for irregular heart beat. 3 yrs ego had blood in stool and specialist performed colonoscopy. i was told there was nothing nasty and were due to repete this in 5 years. 3 months ego the same thing happen. this time they did endoscopy and colonoscopy. report enclosed. i was explain that they did not find anything concerning.. today i had again blood with my stool. my question is why this is happening. and what i need to do next.
doctor
Answered by Dr. Mahboob Ur Rahman 2 hours later
Brief Answer:
Polyps can cause blood in stool. No need to worry

Detailed Answer:
Hi and Welcome to Ask a Doctor service. I have read your question and here is my advice.
Blood in stool is concerning, but the great thing is that your colonssopy has been well and had not find any concerning cause. So you can relax.
1.However through the colonscopy, they have found a polyp that can explain your problem. Polyp are growth in mucosa of gut, very oftenly this is not any serious. However it's common presentation is blood in the stool. The polyp was removed during the colonsxopy , so we hope it would be fine in little time. Rarley the polyp may be serious, just to be safe that has been sent for testing. That would be back in couple of weeks.
2. Another reason for your blood in stool may be the hemorrhoid. They found first degree hamerhoides, which also can cause blood in stool.specially if bright red blood not mixed in stool. it's not of any concern. They have already taken care of that as well (by sclerotherpay).
3. Another thing I see in your history that you take medication for Irregular heart beat. Many times we prescribe blood thinning medication for such patients ( like aspirin, or warfarin, etc). That also can cause blood in stool. I would like to see your drug list to Chek if you take any blood thinning medicine.

To cut it short, the polyp or haemorhodes both can cause blood in stool. None is serous most of the times. Serious causes of bleeding has been ruled out. So just relax and follow as advised. Avoid constipation. You may take some iron supplements just to avoid any deficiency.


Hope I have answered your query. Please feel free to ask if you have any further questions or concerns. I will be glad to answer your questions.
Kind Regards
Dr Mahboob Ur Rahman.
Above answer was peer-reviewed by : Dr. Kampana
doctor
doctor
Answered by Dr. Mahboob Ur Rahman 0 minute later
Brief Answer:
Polyps can cause blood in stool. No need to worry

Detailed Answer:
Hi and Welcome to Ask a Doctor service. I have read your question and here is my advice.
Blood in stool is concerning, but the great thing is that your colonssopy has been well and had not find any concerning cause. So you can relax.
1.However through the colonscopy, they have found a polyp that can explain your problem. Polyp are growth in mucosa of gut, very oftenly this is not any serious. However it's common presentation is blood in the stool. The polyp was removed during the colonsxopy , so we hope it would be fine in little time. Rarley the polyp may be serious, just to be safe that has been sent for testing. That would be back in couple of weeks.
2. Another reason for your blood in stool may be the hemorrhoid. They found first degree hamerhoides, which also can cause blood in stool.specially if bright red blood not mixed in stool. it's not of any concern. They have already taken care of that as well (by sclerotherpay).
3. Another thing I see in your history that you take medication for Irregular heart beat. Many times we prescribe blood thinning medication for such patients ( like aspirin, or warfarin, etc). That also can cause blood in stool. I would like to see your drug list to Chek if you take any blood thinning medicine.

To cut it short, the polyp or haemorhodes both can cause blood in stool. None is serous most of the times. Serious causes of bleeding has been ruled out. So just relax and follow as advised. Avoid constipation. You may take some iron supplements just to avoid any deficiency.


Hope I have answered your query. Please feel free to ask if you have any further questions or concerns. I will be glad to answer your questions.
Kind Regards
Dr Mahboob Ur Rahman.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Mahboob Ur Rahman 25 hours later
hi thank you for this. i tried already to ask further question seems didnt work.. second try:
my daughter brought to my attention that at this time, the day before i noticed red stool i had some beetroot. could this cause colour change in stool? if yes could this goes for few days? as still stool is red. also if yes could this indicate a problem or is normal?
default
Follow up: Dr. Mahboob Ur Rahman 0 minute later
hi thank you for this. i tried already to ask further question seems didnt work.. second try:
my daughter brought to my attention that at this time, the day before i noticed red stool i had some beetroot. could this cause colour change in stool? if yes could this goes for few days? as still stool is red. also if yes could this indicate a problem or is normal?
doctor
Answered by Dr. Mahboob Ur Rahman 1 hour later
Brief Answer:
Yes, beetroot can cause red stool

Detailed Answer:
Hi, thanks for writing back to us and sorry for all the inconvenience.
1.Yes beetroot can cause the stool appear reddish and look like blood in stool. However on close inspection it can be defrenriated, as it's not bright red like blood. Still it's possible to confuse it for blood. It may Aslo cause urine redish at the same time so can be defrenriated from blood in stool.
2.Stool can be red for upto 3 days, after taking the beets.
3.It's normal in most people. Though red stool with it occurs in few people rather then all ( apx 1 out of four).And it's normal mostly but red stool with redbeet has been found to be more in people who have low iron, so checking it is advisable.
Please don't hesitate to ask if you have any further queries or concerns.
Kind Regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
doctor
Answered by Dr. Mahboob Ur Rahman 0 minute later
Brief Answer:
Yes, beetroot can cause red stool

Detailed Answer:
Hi, thanks for writing back to us and sorry for all the inconvenience.
1.Yes beetroot can cause the stool appear reddish and look like blood in stool. However on close inspection it can be defrenriated, as it's not bright red like blood. Still it's possible to confuse it for blood. It may Aslo cause urine redish at the same time so can be defrenriated from blood in stool.
2.Stool can be red for upto 3 days, after taking the beets.
3.It's normal in most people. Though red stool with it occurs in few people rather then all ( apx 1 out of four).And it's normal mostly but red stool with redbeet has been found to be more in people who have low iron, so checking it is advisable.
Please don't hesitate to ask if you have any further queries or concerns.
Kind Regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on